Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having rapid heart rate at night. On holter monitor. EKG done. Looking for suggestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
By looking at this ekg is it possible to have long qt syndrom the reason I ask is I have been having episodes of waking up in the middle of the night with my heart racing or if the alarm clock goes of I feel my heart like jumping all over the place for a few minutes then it goes away I am currently on a holter monitor for three weeks must wait on results a month from now.
Posted Thu, 21 Mar 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Shoaib Khan 38 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have looked into your EKG. And along with your main query, I also noticed a few other abnormalities. I shall list them all for you.

1. QT/QTc interval is indeed prolonged (also called Torsades de Pointes), which means you would have to seek immediate medical attention for the same. (Please avoid any disturbances at night, especially the alarm clock, kindly find an alternative. Also, please avoid all forms of exercise for a while. Physical activity is fine, but no exercise please. Visit a doctor, a course of beta blockers should also help, as you are at a high risk with QTc interval of > 500 ms)

2.The 'm' shaped complexes seen in your EKG indicate a block (do not mistake this for a layman's understanding of a block in the heart, it is a condition which is named a block). Due to the presence of this feature in different parts of the EKG, the block is called an intraventricular block

3. Inverted 'T' wave: the causes for this particular finding in the EKG can be the following: the bundle branch block (we spoke about in point 2), ischemia of a part of the heart, ventricular hypertrophy, hypertrophic cardiomyopathy

These are the findings. Please consult a doctor at the earliest ma'am, I wouldn't wait for the results of the holter device, as this is time consuming. I would also like to mention that long QT syndrome is either congenital or acquired. You seem to have the acquired form, this is usually caused by medications (astemizole, terfinide, cisapride, quinine, procainamide, bretylium, ibutilide, dibutilide, amiodarone, sotalol) plus risk factors (female sex, cardiovascular disorders).

I hope this information helps. Do write back to me for any further clarifications or information. I would be glad to help. Please do take care.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Having rapid heart rate at night. On holter monitor. EKG done. Looking for suggestion 4 minutes later
Thank you for your quick reply
Answered by Dr. Shoaib Khan 2 minutes later
I am glad I could be of assistance ma'am.

Prolonged QT syndrome will require immediate management as it increases the risk to a number of serious cardiovascular events. Thus, as requested earlier, do consult a doctor and be supervised by him/her at all times.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Having rapid heart rate at night. On holter monitor. EKG done. Looking for suggestion 1 minute later
Thank you I will see my doctor ASAP.
Answered by Dr. Shoaib Khan 1 minute later
Thank you XXXXXXX. Wishing you a long, beautiful and life.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor